JUDITH KAUR, M.D.; ADAM M. MYERS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Recent attention has been focused on the range of opportunistic infections that characterize the acquired immunodeficiency syndrome seen most commonly in homosexual men. We report the case of a homosexual man treated with corticosteroids for severe idiopathic thrombocytopenic purpura who died from disseminated histoplasmosis infection.
A 34-year-old homosexual man was admitted to the Denver General Hospital after 3 days of severe epistaxis. Physical examination at admission showed an afebrile male with multiple petechiae on his legs. Diffuse cervical, axillary, and inguinal adenopathy were found. The liver and spleen were palpably enlarged. The leukocyte count was 3400/mm3, hematocrit
KAUR J, MYERS AM. Homosexuality, Steroid Therapy, and Histoplasmosis. Ann Intern Med. 1983;99:567. doi: 10.7326/0003-4819-99-4-567_1
Download citation file:
Published: Ann Intern Med. 1983;99(4):567.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use